alexa Recurrence of cardiotoxicity after lipid rescue from bupivacaine-induced cardiac arrest.
Pharmaceutical Sciences

Pharmaceutical Sciences

Pharmaceutica Analytica Acta

Author(s): Marwick PC, Levin AI, Coetzee AR

Abstract Share this page

Abstract Accidental intravascular administration of bupivacaine during performance of a brachial block precipitated convulsions followed by asystole. The patient was rapidly resuscitated using cardiopulmonary resuscitation, supplemented by 150 mL of 20\% lipid emulsion. Nonetheless, cardiac toxicity reappeared 40 min after completion of the lipid emulsion. In the absence of further lipid emulsion, amiodarone and inotropic support were used to treat cardiotoxicity. This case suggests that local anesthetic systemic toxicity may recur after initial lipid rescue. Since recurrence of toxicity may necessitate administration of additional doses of lipid emulsion, a sufficient quantity of lipid emulsion should be available when regional anesthesia is performed. This article was published in Anesth Analg and referenced in Pharmaceutica Analytica Acta

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords